Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 116, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2016, 11:28 PM CDT for Issaquena County, Sharkey County, Mississippi; East Carroll Parish, Louisiana. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2016, 11:28 PM CDT (04:28 UTC)
- Expired
- Mar 14, 2016, 12:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 11:30 PM CDT | HAIL 1 | Mayersville, MS | QUARTER SIZE HAIL REPORTED IN MAYERSVILLE. |
| Mar 13, 11:33 PM CDT | HAIL 0.75 | Mayersville, MS | |
| Mar 13, 11:40 PM CDT | HAIL 1 | 5 Wnw Rolling Fork, MS | RELAYED VIA BROADCAST MEDIA. |
| Mar 13, 11:56 PM CDT | HAIL 1 | Anguilla, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 7:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WUUS54 KJAN 140428
SVRJAN
LAC035-MSC055-125-140515-
/O.NEW.KJAN.SV.W.0116.160314T0428Z-160314T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1128 PM CDT SUN MAR 13 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
CENTRAL SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 1215 AM CDT
* AT 1128 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF LAKE PROVIDENCE...MOVING EAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ROLLING FORK AROUND 1150 PM CDT.
ANGUILLA AROUND 1155 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CARY AND
MAYERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEASTERN
LOUISIANA AND WEST CENTRAL MISSISSIPPI.
LAT...LON 3297 9117 3299 9066 3292 9066 3284 9076
3282 9076 3281 9074 3282 9073 3281 9069
3280 9071 3279 9072 3276 9069 3275 9072
3276 9073 3275 9074 3279 9118
TIME...MOT...LOC 0428Z 271DEG 29KT 3288 9108
HAIL...1.75IN
WIND...60MPH
$$
173 follow-up statements
628
WWUS54 KJAN 140437
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1137 PM CDT SUN MAR 13 2016
LAC035-140446-
/O.CAN.KJAN.SV.W.0116.000000T0000Z-160314T0515Z/
EAST CARROLL LA-
1137 PM CDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EAST CARROLL
PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEASTERN
LOUISIANA AND WEST CENTRAL MISSISSIPPI.
LAT...LON 3284 9115 3286 9111 3290 9106 3292 9106
3295 9108 3297 9108 3299 9066 3292 9066
3284 9076 3282 9076 3281 9071 3279 9072
3276 9069 3275 9073 3276 9073 3275 9074
3279 9115
TIME...MOT...LOC 0436Z 271DEG 29KT 3288 9099
$$
MSC055-125-140515-
/O.CON.KJAN.SV.W.0116.000000T0000Z-160314T0515Z/
SHARKEY MS-ISSAQUENA MS-
1137 PM CDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL SHARKEY AND NORTHWESTERN ISSAQUENA COUNTIES...
AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ROLLING FORK...MOVING EAST AT 35 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ROLLING FORK AROUND 1150 PM CDT.
ANGUILLA AROUND 1155 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CARY AND
MAYERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTHEASTERN
LOUISIANA AND WEST CENTRAL MISSISSIPPI.
LAT...LON 3284 9115 3286 9111 3290 9106 3292 9106
3295 9108 3297 9108 3299 9066 3292 9066
3284 9076 3282 9076 3281 9071 3279 9072
3276 9069 3275 9073 3276 9073 3275 9074
3279 9115
TIME...MOT...LOC 0436Z 271DEG 29KT 3288 9099
HAIL...2.00IN
WIND...60MPH
$$
17106
WWUS54 KJAN 140454
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1154 PM CDT SUN MAR 13 2016
MSC055-140504-
/O.CAN.KJAN.SV.W.0116.000000T0000Z-160314T0515Z/
ISSAQUENA MS-
1154 PM CDT SUN MAR 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ISSAQUENA COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3294 9092 3294 9091 3298 9091 3299 9066
3292 9066 3286 9074 3285 9089 3287 9091
3286 9091 3286 9094
TIME...MOT...LOC 0454Z 253DEG 26KT 3294 9085
$$
MSC125-140515-
/O.CON.KJAN.SV.W.0116.000000T0000Z-160314T0515Z/
SHARKEY MS-
1154 PM CDT SUN MAR 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL SHARKEY COUNTY...
AT 1154 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROLLING
FORK...MOVING EAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL SHARKEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3294 9092 3294 9091 3298 9091 3299 9066
3292 9066 3286 9074 3285 9089 3287 9091
3286 9091 3286 9094
TIME...MOT...LOC 0454Z 253DEG 26KT 3294 9085
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
17327
WWUS54 KJAN 140509
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1209 AM CDT MON MAR 14 2016
MSC125-140515-
/O.CON.KJAN.SV.W.0116.000000T0000Z-160314T0515Z/
SHARKEY MS-
1209 AM CDT MON MAR 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EAST CENTRAL SHARKEY COUNTY...
AT 1209 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ANGUILLA...OR 10 MILES EAST OF ROLLING FORK...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL SHARKEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR WEST CENTRAL
MISSISSIPPI.
LAT...LON 3294 9080 3294 9079 3299 9076 3299 9066
3292 9066 3286 9074 3285 9086
TIME...MOT...LOC 0509Z 271DEG 29KT 3294 9070
HAIL...1.00IN
WIND...60MPH
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:12 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 13, 8:12 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 812 PM CDT SUN MAR 13 2016 .DISCUSSION...TORNADO WATCH 43 HAS BEEN ISSUED (REPLACING WATCH 42) TO TAKE IN A LARGER CHUNK OF OUR DELTA COUNTIES AND PARISHES. SCATTERED SUPERCELLS HAVE DEVELOPED OVER MUCH OF ARKANSAS AND FAR NORTHERN LOUISIANA AND ARE BEGINNING TO REACH THE NW CORNER OF THE CWA AS A POTENT SHORTWAVE PUSHES EASTWARD. HIGH RES GUIDANCE MAINTAINS THAT MORE POTENT ACTIVITY WILL BE LIMITED TO THE DELTA...MAINLY NORTH OF A LINE FROM RAYVILLE LA TO BELZONI TO WINONA. CONVECTION WILL GRADUALLY LOSE ITS PUNCH OVERNIGHT WITH THE NOCTURNAL DECREASE IN INSTABILITY. ALREADY MADE SOME QUICK ADJUSTMENTS TO THE FORECAST TO SHOW THE LATEST THINKING ON TIMING, WITH ADDITIONAL UPDATES LIKELY TO COME LATER TONIGHT. /DL/ && .AVIATION...VFR CONDITIONS PREVAIL ACROSS MOST OF THE AREA THIS EVENING, BUT CIGS ARE EXPECTED TO DECREASE TO MVFR (AND PERHAPS IFR AT A FEW TERMINALS) OVERNIGHT AS STRATUS INCREASE AHEAD OF A FAST MOVING SYSTEM. SCT STRONG/SEVERE TSRA ARE POSSIBLE AT GLH AND GWO THROUGH AROUND 6Z. 50 KT GUSTS AND GOLFBALL SIZE HAIL ARE POSSIBLE WITH ANY SEVERE STORM. BRIEF SHRA CANNOT BE RULED OUT AT GTR/JAN/HKS/MEI OVERNIGHT, BUT PRECIP IS EXPECTED TO BE GONE BY MONDAY MORNING WITH CONDITIONS IMPROVING TO VFR ACROSS THE AREA DURING THE DAY. AS THIS SYSTEM MOVES ACROSS THE REGION, WINDS WILL SHIFT FROM SOUTH THIS EVENING TO WEST ON MONDAY. /DL/ && .PREV DISCUSSION... /ISSUED 449 PM CDT SUN MAR 13 2016/ SHORT TERM...TONIGHT THROUGH TUESDAY....MID AFTERNOON WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED A NEARLY STACKED LOW OVER CENTRAL OKLAHOMA. THIS LOW PRESSURE SYSTEM WILL MOVE EAST TO SOUTHEAST MISSOURI AND NORTHWEST TENNESSEE BY SUNRISE MONDAY. THE 12Z SUN JAN SOUNDING HAD A PWAT LESS THAN ONE INCH AND SURFACE DEW POINTS WERE RUNNING IN THE MID TO UPPER 50S ACROSS OUR CWA THIS AFTERNOON. AS THE LOW DRAWS CLOSER TO OUR CWA...WAA IS EXPECTED TO STRENGTHEN OVER OUR CWA ALONG WITH STEEPING LAPSE RATES AND FAVORABLE SHEER FOR THE DEVELOPMENT OF STRONG TO SEVERE STORMS OVER THE NORTHWEST PORTIONS OF OUR CWA. HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS OF 60 MPH AND A FEW TORNADOES WILL BE THE MAIN THREATS. A STRONG TORNADO OR TWO AND LOCALLY HEAVY RAIN IN EXCESS OF AN INCH PER HOUR WILL ALSO BE POSSIBLE. THE BULK OF THE POTENTIAL WILL BE CONFINED TO NORTH OF A LINE FROM BASTROP LOUISIANA TO GRENADA MISSISSIPPI AND MAINLY THIS EVENING. CONSIDERING THE ONGOING FLOODING AND SATURATED SOILS OVER THE DELTA REGION...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR OUR EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MOST MISSISSIPPI COUNTIES THIS EVENING. THIS LOW WILL BE FAST TO EXIT OUR REGION AND THE RAIN WILL END BEFORE MORNING. MONDAY WILL BE DRY BUT THERE WON'T BE MUCH OF AN AIRMASS CHANGE IN IT'S WAKE AS RETURN FLOW WITH LOWER 60 DEGREE DEWPOINTS WILL BE BACK OVER OUR CWA BY AFTERNOON. WARMER THAN NORMAL TEMPERATURES ARE EXPECTED AS SITES TOP OUT FROM THE UPPER 70S NORTH TO THE LOWER 80S SOUTH. TUESDAY WILL BE EVEN WARMER. A NORTHERN STREAM SHORTWAVE WILL SWING RAPIDLY ACROSS THE GREAT LAKES REGION AND HELP DROP A WEAK COLD FRONT INTO THE NORTHWEST PORTION OF OUR CWA BY EVENING. WARMING AHEAD OF THIS COLD FRONT MAY RESULT IN NEAR RECORD HIGHS IN THE MID TO UPPER 80S OVER THE SOUTHERN HALF OF OUR CWA. /22/ LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...STRATUS LOOKS TO DEVELOP ACROSS A LARGE PORTION OF THE REGION AHEAD OF THE COLD FRONT TUESDAY NIGHT...AS LOWS RANGE FROM THE MID 50S TO LOWER 60S EARLY WEDNESDAY MORNING. CHANCES FOR SHOWERS AND STORMS LOOK TO INCREASE EARLY WEDNESDAY AND REMAIN PRESENT INTO WEDNESDAY NIGHT. THIS WILL BE AS A RESULT OF THE AFOREMENTIONED COLD FRONT SLOWLY TRYING TO PUSH SOUTHEAST THROUGH THE CWA. A BETTER CHANCE FOR CONVECTION LOOKS TO EXIST WEDNESDAY AFTERNOON AND EVENING...AS THE FRONT COMBINES WITH DIURNAL HEATING...A SUBTLE DISTURBANCE ALOFT MOVING EAST NORTHEAST ACROSS THE REGION...AND INCREASING JET ENERGY ALOFT. THERE ARE SOME SIGNALS THAT THERE COULD BE POTENTIAL FOR SOME SEVERE STORMS WEDNESDAY... PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...THERE ARE SOME PLACEMENT ISSUES OF WHERE ACROSS THE CWA EXACTLY THE FRONT WILL BE LOCATED DURING THIS TIME. ALSO...MODEL SOUNDINGS AT THE MOMENT INDICATE THE PRESENCE OF A CAP OVER THE AREA THAT COULD CERTAINLY HAVE AN EFFECT ON SUCH STORM DEVELOPMENT. THIS IS STILL FOUR DAYS OUT...AND ATTENTION WILL BE GIVEN TO SEE HOW THE NEXT FEW MODEL RUNS TREND BEFORE ADDING ANY MENTION OF SEVERE STORMS TO THE HWO FOR WEDNESDAY. DURING THE EXTENDED PORTION OF THE FORECAST...THE FRONT IS PROGGED TO HANG UP ALONG THE NORTH CENTRAL GULF COAST...WITH HIGH PRESSURE AT THE SURFACE TRYING TO BUILD INTO AT LEAST THE NORTHERN HALF OF THE CWA. MODELS INDICATE A TROUGH/UPPER LOW SWINGING EAST TOWARD AND THROUGH THE CWA OVER THE COURSE OF NEXT WEEKEND. AHEAD OF THIS...A SERIES OF DISTURBANCES ALOFT WILL RACE EAST NORTHEAST IN THE VICINITY OF THE FRONT...KEEPING RAIN CHANCES OVER THE FORECAST AREA THURSDAY THROUGH SATURDAY. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 80 57 87 / 22 3 2 2 MERIDIAN 61 79 52 85 / 17 7 2 2 VICKSBURG 61 80 58 86 / 30 2 2 3 HATTIESBURG 63 83 56 87 / 12 3 2 2 NATCHEZ 62 82 60 85 / 14 2 2 2 GREENVILLE 59 77 59 83 / 78 2 2 4 GREENWOOD 60 77 57 85 / 60 4 2 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR MSZ018-019-034. LA...NONE. AR...FLASH FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR ARZ074-075. && DL/22/19
Hazardous weather outlook, Mar 13, 5:56 AM CDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 556 AM CDT SUN MAR 13 2016 ARZ074-075-MSZ018-019-034-141100- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-WASHINGTON- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL AMOUNTS OF AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE WILL ONLY AGGRAVATE ONGOING FLOODING AND RUNOFF ISSUES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ015-016-MSZ029-032-037-043-047-141100- RICHLAND-MADISON LA-WEBSTER-CHOCTAW-ATTALA-MADISON MS-WARREN- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT A FEW SEVERE STORMS WILL BE POSSIBLE SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS AND A TORNADO WILL BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ007>009-MSZ025>028-035-036-040>042-141100- MOREHOUSE-WEST CARROLL-EAST CARROLL-LEFLORE-GRENADA-CARROLL- MONTGOMERY-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT SEVERE STORMS ARE EXPECTED SUNDAY MAINLY BETWEEN 5 PM AND 11 PM. HAIL TO GOLF BALL SIZE ALONG WITH DAMAGING WINDS ARE EXPECTED WITH A FEW TORNADOES POSSIBLE. IN ADDITION...RAINFALL UP TO AN INCH WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WITH THESE STORMS. THIS COULD POSE SOME MINOR FLASH FLOODING ISSUES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ023>026-MSZ030-031-033-038-039-044>046-048>066-072>074-141100- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-OKTIBBEHA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 556 AM CDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 28 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 13, 10:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM TSTM WND DMG 1 W CLEVELAND 33.74N 90.75W
03/13/2016 BOLIVAR MS EMERGENCY MNGR
PART OF THE TIN ROOF PEALED OFF OF NO WAY JOSES...TIN WAS
THROWN ACROSS THE STREET.
&&
CMELocal storm report, Mar 13, 10:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL 2 S LELAND 33.38N 90.90W
03/13/2016 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
&&
CMESpecial weather statement, Mar 13, 11:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CDT SUN MAR 13 2016
MSZ034-140445-
WASHINGTON MS-
1115 PM CDT SUN MAR 13 2016
...A STRONG THUNDERSTORM WILL AFFECT GREENVILLE AND NORTHWESTERN
WASHINGTON COUNTY THROUGH 1145 PM CDT...
AT 1115 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GREENVILLE...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LELAND AND METCALFE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3353 9085 3338 9082 3331 9114 3335 9114
3342 9106 3345 9106 3345 9109 3341 9110
3338 9114 3338 9117 3339 9119 3342 9120
3343 9114 3346 9112 3353 9093
TIME...MOT...LOC 0415Z 248DEG 32KT 3338 9112
DLSpecial weather statement, Mar 13, 11:24 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1124 PM CDT SUN MAR 13 2016 LAZ009-MSZ034-040-041-140500- EAST CARROLL LA-SHARKEY MS-ISSAQUENA MS-WASHINGTON MS- 1124 PM CDT SUN MAR 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL PARISH...SOUTH CENTRAL WASHINGTON...NORTHWESTERN SHARKEY AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL MIDNIGHT CDT... AT 1124 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SHELBURN...OR NEAR LAKE PROVIDENCE...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GRACE AROUND 1140 PM CDT. ROLLING FORK AROUND 1145 PM CDT. NITTA YUMA AROUND 1150 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARY AND MAYERSVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3282 9118 3296 9121 3313 9085 3276 9083 TIME...MOT...LOC 0424Z 259DEG 33KT 3288 9112 17
Special weather statement, Mar 13, 11:25 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1125 PM CDT SUN MAR 13 2016 MSZ019-025-140500- LEFLORE MS-SUNFLOWER MS- 1125 PM CDT SUN MAR 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER AND CENTRAL LEFLORE COUNTIES THROUGH MIDNIGHT CDT... AT 1125 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MOORHEAD...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENWOOD...INDIANOLA...MOORHEAD...ITTA BENA...SUNFLOWER... INVERNESS...QUITO AND SCHLATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3333 9060 3349 9069 3367 9030 3342 9018 TIME...MOT...LOC 0425Z 245DEG 32KT 3345 9057 DL
Local storm report, Mar 13, 11:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1128 PM CDT SUN MAR 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL 5 S GREENVILLE 33.31N 91.04W
03/13/2016 E1.00 INCH WASHINGTON MS PUBLIC
DECENT ACCUMULATION OF HAIL ALONG DYCUS ROAD. PICTURE
RELAYED BY BROADCAST MEDIA SHOWS MIX OF HAIL WITH QUARTER
SIZE LARGEST.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:32 PM CDT | Tornado Warning | JAN | Bolivar | 43 min |
| Mar 13, 10:04 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 56 min |
| Mar 13, 10:11 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 34 min |
| Mar 13, 10:36 PM CDT | Special Weather Statement | JAN | Bolivar | 24 min |
| Mar 13, 10:56 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower, Washington | 28 min |
| Mar 13, 11:09 PM CDT | Flash Flood Warning | JAN | Washington | 6 hr |
| Mar 13, 11:15 PM CDT | Special Weather Statement | JAN | Washington | 30 min |
| Mar 13, 11:24 PM CDT | Special Weather Statement | JAN | Sharkey | 36 min |
| Mar 13, 11:25 PM CDT | Special Weather Statement | JAN | Leflore | 35 min |
| Mar 13, 11:45 PM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 6 hr |
| Mar 14, 12:13 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 47 min |
| Mar 14, 12:45 AM CDT | Special Weather Statement | JAN | Carroll | 30 min |
| Mar 14, 11:38 AM CDT | River Flood Advisory | JAN | Claiborne, Jefferson, Warren | 36 hr |
| Mar 13, 8:27 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 78 min |
| Mar 13, 9:53 PM CDT | Special Weather Statement | JAN | Morehouse | 52 min |
| Mar 13, 9:59 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 9 hr |
| Mar 13, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.